Kentucky, 2006

Damaging Wind in Kentucky, April 7, 2006

April 7, 2006 · NWS JKL · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before the first event at Apr 7, 2:45 PM EST, 7 hours 33 minutes earlier.

Area forecast discussion, Apr 7, 2:45 PM EST, 7 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
345 PM EDT FRI APR 7 2006

.DISCUSSION...

SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)

MAJOR SEVERE EVENT ONGOING OFF TO THE WEST IN RESPONSE TO DEEP
TONGUE OF MOISTURE CONVERGENCE BEING PULLED UP FROM THE GULF AS WELL
AS VIGOROUS CLOSED LOW SPIRALING IN STRONG MID LEVEL WIND PROFILE.
MORE FAVORABLE AIRMASS CONTINUES TO BE WEST...HOWEVER OUR LUCK IS
STARTING TO RUN OUT AS DEWPOINTS HAVE BEEN COMING UP MORE RAPIDLY IN
THE PAST FEW HOURS. SUPERCELL STRUCTURES HAVE BEEN LONG-LIVED WHILE
MOVING NORTHEAST...FOLLOWING THE MOISTURE TONGUE. SOME OF THESE ARE
MOVING MORE EAST TOWARD THE INTERSTATE 75 CORRIDOR AND WHILE HAVING
SHOWN SOME SIGNS OF WEAKENING AS THEY TRAVEL EAST...ARE STILL VERY
MUCH SEVERE IN NATURE...AND WILL CONTINUE TO POSE A HAIL/WIND AND
EVEN ISOLATED TORNADO THREAT THROUGH THE EARLY EVENING BEFORE BEST
INSTABILITY IS TEMPORARILY TAPPED.

COLD FRONT WILL INITIATE ANOTHER LINE OF STORMS LATER ON TONIGHT AS
IT DROPS DOWN OUT OF THE NORTH. WIND PROFILE IS STILL GOOD...SO SOME
EMBEDDED SEVERE LINEAR STRUCTURES WILL BE POSSIBLE AS THE BOUNDARY
PLOWS THROUGH. ANY TRAINING STORMS WILL HAVE TO BE MONITORED FOR
ISOLATED HYDRO PROBLEMS...ESPECIALLY ANY AREAS THAT GET SOAKED FROM
EARLIER STORMS.

SHOWERS AND A FEW THUNDERSTORMS WILL LINGER INTO TOMORROW
MORNING...BEFORE FRONT EXITS TO THE SOUTHEAST. COOLER AND DRIER
WEATHER WILL FOLLOW...WITH A GOOD POTENTIAL FOR FROST SUNDAY MORNING
AND EVEN MONDAY MORNING...PARTICULARLY IN THE SHELTERED VALLEYS
WHERE DECOUPLING WILL BE MORE LIKELY.

EXTENDED...(TUESDAY THROUGH FRIDAY)

MODERATING TEMPERATURES CAN BE EXPECTED THROUGH THE END OF THE WORK
WEEK AS HEIGHTS GENERALLY RECOVER THROUGHOUT THE PERIOD. A WEAKER
TROUGH AND ASSOCIATED FRONTAL BOUNDARY WILL APPROACH ON WEDNESDAY
AND EXIT BY THURSDAY. HAVE ONLY INCLUDED SLIGHT CHANCE POPS TO COVER
THIS FEATURE.

&&

.PREV DISCUSSION...

1144 AM EDT FRI APR 7 2006

TEMPS HAVE WARMED FASTER THAN EXPECTED...AND NEW GUIDANCE CAME IN
WARMER THAN PREVIOUSLY FORECAST. HAVE RAISED TEMPS TO ALLOW FOR
UPPER 70S TODAY. DEW POINTS HAVE ALSO JUMPED HIGHER...INTO THE
50S...DURING THE MORNING. STILL HIGHER DEW POINTS MAY BE REALIZED
THIS AFTERNOON...ESPECIALLY IN OUR WESTERN COUNTIES. HAVE AN
INCREASING CONCERN FOR SEVERE THUNDERSTORMS THIS AFTERNOON...
ESPECIALLY IN OUR WESTERN COUNTIES.

350 AM EDT FRI APR 7 2006

88D HAS WIDELY SCT SHRA ACROSS THE CWFA WITH THE BEST COVERAGE IN
THE BLUEGRASS AND ALONG THE TN BORDER. A FEW LTGN STRIKES IN NRN
KY...JUST EAST OF OUR NRN COUNTIES. 7Z SFC CHART HAS A WARM FNT FROM
A LOW PRESS OVER LNK...JUST SOUTH OF HUF...NORTH OF SDF/LEX/JKL...
BUT SOUTH OF CVG/HTS. BULK OF ISENTROPIC PCPN IN ERN OH TO W/VA.
WARM FNTL PCPN SHOWING UP AS A FAIRLY WELL DEFINED LINE FROM JUST
NORTH OF BMI/IND/LEX/IOB. IT LOSES ITS IDENTITY AS IT GETS INTO THE
HILLS OF ERN KY WITH LITTLE PCPN TO MARK THE PASSAGE. A LINE OF
ENHANCED THETA-E TSRA FROM HUF TO PAH WITH NUMEROUS LTGN STRIKES TO
MARK ITS LOCATION.

MOST OF THE COMMONWEALTH WILL BE CAUGHT IN BETWEEN TWO SYSTEMS
TODAY. A CLOSED LOW IN THE CENTRAL PLAINS WILL DROP SOUTHEAST AND
OPEN UP IN RESPONSE TO A VORT MAX ROTATING AROUND IT. THIS WILL
BRING SHRA/TSRA TO THE TN VLY THIS AFTERNOON. IT WILL BE ENHANCED
WITH THE DAYTIME HEATING BUT LIMITED BY THE CLOUD COVER. THEN AS A
DEFORMATION ZONE DEVELOPS IN THE NRN STREAM IN THE LOWER GT LKS AND
DROPS INTO THE LOWER OH VLY...IT WILL PUSH A RATHER VIGOROUS SQUALL
LINE AHEAD BRINGING ANOTHER AND POTENTIALLY MORE INTENSE ROUND OF
WEATHER TO THE AREA GENERALLY BETWEEN 02 AND 10Z. COOLER AND DRIER
AIR WILL PUSH INTO THE AREA BEHIND THE SQUALL LINE WITH A RAPID
DECREASE IN PCPN COVERAGE. LOOK FOR TEMPERATURES TO REMAIN RATHER
WARM OVERNIGHT UNTIL FNTL PASSAGE TOWARDS DAWN AND THEN A
SIGNIFICANT WIND SHIFT TO THE NORTH WILL KEEP MINIMAL DIURNAL GAINS
FROM THE SUN WITH TEMPS ONLY RISING INTO THE LOWER 50S ON SAT AFTER
MID 70S TODAY.

BEHIND THE COLD FNT EXPECT FAIR WEATHER WITH A GRADUAL WARMING
TREND. HIGHS WILL APPROACH 60 FOR SUN...MID 60S ON MON...AND LOWER
70S BY WED. THE NEXT POTENTIAL WEATHER MAKER WILL CROSS THE GT LKS
LATE WED...DRAGGING A WEAK BOUNDARY THRU THE CWFA WED NITE/THU BUT
LITTLE PCPN AND PRACTICALLY NO DROP IN TEMPS.

WILL HAVE TO KEEP AN EYE ON THE LOW TEMPS SUN MORNING AS ALL THE
MODELS ARE DROPPING THE MERCURY INTO THE LOWER 30S. IF THE COLD AIR
REALLY RUSHES IN...WE MAY SEE A DECENT FROST WITH CROPS AND GARDENS
JUST STARTING TO GROW.

1105 PM EDT THU APR 6 2006

UPDATED THE TEMPERATURES AND WINDS FOR THE REST OF TONIGHT...AND
GOT RID OF THE EVENING WORDING. THE PRECIPITATION HAS TAPERED OFF
SOME COMPARED TO EARLIER THIS EVENING. THERE WILL CONTINUE TO BE
SOME ISOLATED SHOWERS POSSIBLE THROUGH THE MORNING HOURS. THE RADAR
IS SHOWING SOME AREAS OF PRECIPITATION WHICH ARE MOVING TOWARD THE
AREA. THERE IS STILL AN ISOLATED CLAP OF THUNDER EMBEDDED IN SOME OF
THE SHOWERS THAT ARE APPROACHING. STARTING AT ABOUT 2 PM EDT ON
FRIDAY...CONDITIONS WILL BE RIPE FOR THE DEVELOPMENT OF POTENTIALLY
SEVERE THUNDERSTORMS. THE ISSUE WILL BE...GETTING THE STORMS
INITIATED. THE FRONT WILL STILL BE WELL TO THE WEST AND WILL NOT BE
MOVING THROUGH THE AREA UNTIL LATE FRIDAY NIGHT. IF SOME CONVECTION
GETS GOING...THERE WILL BE A LOT OF UNSTABLE AIR FOR THESE STORMS TO
GROW. SPC HAS THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. WE
REALLY WILL HAVE TO WAIT UNTIL TOMORROW TO SEE WHERE THESE STORMS
INITIATE...HOWEVER WE SHOULD BE PREPARED FOR POTENTIAL SEVERE
THUNDERSTORMS. THE REST OF THE FORECAST IS ON TRACK.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.
&&

GEOGERIAN
Hazardous weather outlook, Apr 7, 3:21 PM EST, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
421 PM EDT FRI APR 7 2006

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-081100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
421 PM EDT FRI APR 7 2006

...TORNADO WATCH 165 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THROUGH THE
OVERNIGHT HOURS. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS...HOWEVER ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

ADDITIONALLY...ANY THUNDERSTORMS THAT PASS REPEATEDLY OVER THE SAME
AREA WILL POSE AN ISOLATED FLASH FLOODING THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EARLY SATURDAY MORNING AS
WELL AS WEDNESDAY THROUGH THURSDAY. THESE STORMS ARE EXPECTED TO
REMAIN BELOW SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TONIGHT.

GEOGERIAN

In the hours before

Local storm report, Apr 7, 7:52 PM EST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
852 PM EDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     3 NW VICTORY            37.29N 84.14W
04/07/2006                   LAUREL             KY   LAW ENFORCEMENT

            FEW TREES DOWN. LARGE LIMBS ALSO REPORTED DOWN IN THE
            ROAD.

&&

WJM
Local storm report, Apr 7, 8:40 PM EST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
940 PM EDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             WOOTON                  37.18N 83.30W
04/07/2006  E1.75 INCH       LESLIE             KY   TRAINED SPOTTER

            GOLF BALL SIZED HAIL REPORTED.

0500 PM     TSTM WND DMG     SALYERSVILLE            37.75N 83.06W
04/07/2006                   MAGOFFIN           KY   FIRE DEPT/RESCUE

            FEW LARGE TREE LIMBS DOWN.

&&

WJM
Local storm report, Apr 7, 9:02 PM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1002 PM EDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     10 W MONTICELLO         36.84N 85.03W
04/07/2006                   WAYNE              KY   LAW ENFORCEMENT

            SEVERAL TREES DOWN ON POWER LINES.

&&

WJM
Local storm report, Apr 7, 9:12 PM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1012 PM EDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     TSTM WND DMG     10 S INEZ               37.72N 82.54W
04/07/2006                   MARTIN             KY   LAW ENFORCEMENT

            ROOF BLOWN OFF A MOBILE HOME. 3 TREES ALSO BLOWN DOWN.

&&

WJM
Local storm report, Apr 7, 9:50 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
1050 PM EDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             EUBANK                  37.28N 84.65W
04/07/2006  E0.75 INCH       PULASKI            KY   TRAINED SPOTTER

0414 PM     HAIL             2 N SANDGAP             37.51N 84.09W
04/07/2006  E0.75 INCH       JACKSON            KY   LAW ENFORCEMENT

            HAIL COVERING GROUND TWO INCHES DEEP.

0425 PM     TSTM WND DMG     HEIDELBERG              37.56N 83.78W
04/07/2006                   LEE                KY   CO-OP OBSERVER

            FEW TREES DOWN.

0428 PM     HAIL             5 S IRVINE              37.62N 83.97W
04/07/2006  E0.75 INCH       ESTILL             KY   PUBLIC

0428 PM     HAIL             4 WSW BEATTYVILLE       37.56N 83.77W
04/07/2006  E1.00 INCH       LEE                KY   NWS EMPLOYEE

0430 PM     TSTM WND DMG     3 NW VICTORY            37.29N 84.14W
04/07/2006                   LAUREL             KY   LAW ENFORCEMENT

            FEW TREES DOWN. LARGE LIMBS ALSO REPORTED DOWN IN THE
            ROAD.

0445 PM     HAIL             10 E MANCHESTER         37.15N 83.59W
04/07/2006  E1.00 INCH       CLAY               KY   TRAINED SPOTTER

            HAIL ALMOST COVERED THE GROUND.

0445 PM     TSTM WND DMG     VINCENT                 37.47N 83.77W
04/07/2006                   OWSLEY             KY   TRAINED SPOTTER

            FOUR 8-10 INCH TREE LIMBS IN ROAD.

0452 PM     HAIL             1 S SOUTH WILLIAMSON    37.66N 82.28W
04/07/2006  E0.75 INCH       PIKE               KY   AMATEUR RADIO

0455 PM     TSTM WND DMG     PEBWORTH                37.50N 83.73W
04/07/2006                   OWSLEY             KY   LAW ENFORCEMENT

            PORTABLE METAL ONE CAR GARAGE LIFTED AND DEPOSITED ON
            CHERRY LANE 75 FEET FROM ORIGINAL LOCATION.

0455 PM     TSTM WND DMG     3 E BOONEVILLE          37.48N 83.62W
04/07/2006                   OWSLEY             KY   LAW ENFORCEMENT

            ROOF BLOWN OFF OF HOUSE ON ROUTE 30.

0457 PM     TSTM WND DMG     MONTICELLO              36.84N 84.85W
04/07/2006                   WAYNE              KY   LAW ENFORCEMENT

            POWER LINES BLOWN DOWN.

0500 PM     TSTM WND DMG     SALYERSVILLE            37.75N 83.06W
04/07/2006                   MAGOFFIN           KY   FIRE DEPT/RESCUE

            FEW LARGE TREE LIMBS DOWN.

0500 PM     TSTM WND DMG     4 SW MANCHESTER         37.11N 83.82W
04/07/2006                   CLAY               KY   LAW ENFORCEMENT

            SEVERE ROOF DAMAGE TO 4-5 HOMES ON CURRY BRANCH ROAD NEAR
            PIGEONROOST.

0500 PM     HAIL             THOUSANDSTICKS          37.19N 83.43W
04/07/2006  E1.75 INCH       LESLIE             KY   TRAINED SPOTTER

            HAIL CRACKED CAR WINDSHIELD.

0507 PM     HAIL             WOOTON                  37.18N 83.30W
04/07/2006  E1.00 INCH       LESLIE             KY   PUBLIC

0510 PM     TSTM WND DMG     10 W MONTICELLO         36.84N 85.03W
04/07/2006                   WAYNE              KY   LAW ENFORCEMENT

            SEVERAL TREES DOWN ON POWER LINES.

0510 PM     TSTM WND DMG     WATTS                   37.44N 83.31W
04/07/2006                   BREATHITT          KY   LAW ENFORCEMENT

            3 ROOFS BLOWN OFF OF STRUCTURES.

0515 PM     TSTM WND DMG     MARTIN                  37.57N 82.76W
04/07/2006                   FLOYD              KY   CO-OP OBSERVER

            TWO 50 FOOT TREES BLOWN DOWN. 2 INCH METAL FLAG POLE BENT
            AT BASE WITH POLE TOUCHING GROUND.

0515 PM     HAIL             WOOTON                  37.18N 83.30W
04/07/2006  E1.75 INCH       LESLIE             KY   TRAINED SPOTTER

            GOLF BALL SIZED HAIL REPORTED.

0515 PM     TSTM WND DMG     4 W PRESTONSBURG        37.67N 82.84W
04/07/2006                   FLOYD              KY   TRAINED SPOTTER

            24 INCH PINE TREE BLOWN DOWN.

0515 PM     HAIL             HAZARD                  37.25N 83.20W
04/07/2006  E1.00 INCH       PERRY              KY   TRAINED SPOTTER

            HAIL OCCURRED AT WYMT REPORTED BY TV METEOROLOGIST.

0520 PM     HAIL             LONDON                  37.13N 84.08W
04/07/2006  E0.88 INCH       LAUREL             KY   TRAINED SPOTTER

            NICKEL SIZED HAIL AND 1.5 INCHES OF RAIN.

0520 PM     HAIL             MOUSIE                  37.42N 82.88W
04/07/2006  E0.75 INCH       KNOTT              KY   TRAINED SPOTTER

            0.75 INCH HAIL AND FEW LARGE LIMBS BLOWN DOWN.

0529 PM     TSTM WND DMG     10 S INEZ               37.72N 82.54W
04/07/2006                   MARTIN             KY   LAW ENFORCEMENT

            ROOF BLOWN OFF A MOBILE HOME. 3 TREES ALSO BLOWN DOWN.

0530 PM     TSTM WND DMG     PIKEVILLE               37.48N 82.51W
04/07/2006                   PIKE               KY   LAW ENFORCEMENT

            THROUGHOUT THE CITY, MULTIPLE TREES WERE BLOWN DOWN.
            POWER LINES AND FENCING BLOWN DOWN ALSO.

0530 PM     TSTM WND DMG     COAL RUN                37.51N 82.56W
04/07/2006                   PIKE               KY   LAW ENFORCEMENT

            ROOF BLOWN OFF OF A HOUSE AT BROAD BOTTOM.

0532 PM     TSTM WND DMG     PIKEVILLE               37.48N 82.51W
04/07/2006                   PIKE               KY   AMATEUR RADIO

            12 INCH TREE BLOWN DOWN. SHUTTERS BLOWN OFF OF HOUSE.

0533 PM     HAIL             15 S MARTIN             37.35N 82.76W
04/07/2006  E0.88 INCH       FLOYD              KY   TRAINED SPOTTER

            HAIL COVERED THE GROUND.

0538 PM     TSTM WND DMG     15 NE PIKEVILLE         37.63N 82.32W
04/07/2006                   PIKE               KY   EMERGENCY MNGR

            BUILDING COLLAPSED.

0538 PM     TSTM WND DMG     1 S SOUTH WILLIAMSON    37.66N 82.28W
04/07/2006                   PIKE               KY   AMATEUR RADIO

            FENCES AND SEVERAL LARGE TREES DOWN.

0540 PM     TSTM WND DMG     KIMPER                  37.50N 82.35W
04/07/2006                   PIKE               KY   EMERGENCY MNGR

            MOBILE HOME OVERTURNED.

0545 PM     TSTM WND DMG     15 SSW PRESTONSBURG     37.47N 82.87W
04/07/2006                   FLOYD              KY   TRAINED SPOTTER

            AT ESTILL ON ROUTE 7, 3 LARGE TREES DOWN. 1 TREE TOPPLED
            ONTO POWER LINE AND RESTING ONTOP OF STORAGE BUILDING.
            SEVERE ROOF DAMAGE TO 4 HOMES.

0545 PM     TSTM WND DMG     JAMBOREE                37.51N 82.13W
04/07/2006                   PIKE               KY   EMERGENCY MNGR

            DEBRIS FROM BUILDINGS REPORTED IN THE JAMBOREE AND PHELPS
            AREAS.

0545 PM     TSTM WND DMG     PIKEVILLE               37.48N 82.51W
04/07/2006                   PIKE               KY   LAW ENFORCEMENT

            TREES DOWN THROUGHOUT THE CITY OF PIKEVILLE. 0.88 INCH
            HAIL WAS ALSO REPORTED.

0609 PM     HAIL             STEARNS                 36.69N 84.48W
04/07/2006  E1.00 INCH       MCCREARY           KY   CO-OP OBSERVER

0610 PM     HAIL             WHITLEY CITY            36.72N 84.48W
04/07/2006  E0.88 INCH       MCCREARY           KY   PUBLIC

0620 PM     HAIL             4 NW MIDDLESBORO        36.65N 83.77W
04/07/2006  E0.75 INCH       BELL               KY   PUBLIC

            HAIL OCCURRED AT LOG MOUNTAIN.

0625 PM     HAIL             11 S PINEVILLE          36.60N 83.70W
04/07/2006  E0.75 INCH       BELL               KY   TRAINED SPOTTER

0625 PM     HAIL             WILLIAMSBURG            36.74N 84.17W
04/07/2006  E0.88 INCH       WHITLEY            KY   TRAINED SPOTTER

0629 PM     HAIL             W WILLIAMSBURG          36.74N 84.17W
04/07/2006  E0.88 INCH       WHITLEY            KY   TRAINED SPOTTER

&&

WJM
Local storm report, Apr 7, 10:06 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1106 PM EDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     TSTM WND DMG     5 NW MOUNT VERNON       37.41N 84.41W
04/07/2006                   ROCKCASTLE         KY   LAW ENFORCEMENT

            1 TREE DOWN IN THE WEST BOUND LANE ON HWY 150 AT RT 461
            AND 150 LIGHT.

&&

WJM

The radar

The Jackson,KY radar (KJKL), 83 km away, was scanning. The volume nearest the first event began at 03:18 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Laurel

When
April 7, 10:18 PM EST to 10:21 PM EST
Where
Laurel County, 2 mi N of London
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.167, -84.083

Several trees down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5500349.